Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 27, 2011, 5:46 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 5:46 PM EDT (21:46 UTC)
- Expired
- Apr 27, 2011, 6:20 PM EDT
- In force
- 34 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA
The radar
The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:09 PM EDT | HAIL 0.7 | 2 Nne Charlotte Court H, VA | |
| Apr 27, 6:15 PM EDT | HAIL 1 | 5 Nne Charlotte Court H, VA | 3 TO 5 MINUTES OF HAIL UP TO QUARTER SIZED. |
| Apr 27, 6:30 PM EDT | HAIL 0.88 | Charlotte Court House, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:23 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
896
WUUS51 KRNK 272146
SVRRNK
VAC037-083-272230-
/O.NEW.KRNK.SV.W.0090.110427T2146Z-110427T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 630 PM EDT.
* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MT LAUREL...OR 7 MILES NORTHWEST OF CLOVER...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CULLEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3680 7880 3687 7894 3723 7873 3725 7869
3724 7867 3720 7868 3720 7864 3717 7863
3715 7859 3715 7853 3712 7850 3709 7848
TIME...MOT...LOC 2146Z 212DEG 27KT 3692 7881
$$
162 follow-up statements
945
WWUS51 KRNK 272155
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT WED APR 27 2011
VAC037-083-272230-
/O.CON.KRNK.SV.W.0090.000000T0000Z-110427T2230Z/
HALIFAX VA-CHARLOTTE VA-
555 PM EDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN CHARLOTTE AND NORTHEASTERN HALIFAX COUNTIES...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF PHENIX...
MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
PHENIX...
CHARLOTTE COURT HOUSE...
CULLEN...
MADISONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3688 7874 3694 7886 3722 7873 3725 7869
3724 7867 3720 7868 3720 7864 3717 7863
3715 7859 3715 7853 3709 7848
TIME...MOT...LOC 2156Z 210DEG 29KT 3699 7874
$$
RCS562
WWUS51 KRNK 272220
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
620 PM EDT WED APR 27 2011
VAC037-083-272230-
/O.CAN.KRNK.SV.W.0090.000000T0000Z-110427T2230Z/
HALIFAX VA-CHARLOTTE VA-
620 PM EDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHARLOTTE AND
NORTHEASTERN HALIFAX COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3688 7874 3694 7886 3722 7873 3725 7869
3724 7867 3720 7868 3720 7864 3717 7863
3715 7859 3715 7853 3709 7848
TIME...MOT...LOC 2220Z 210DEG 29KT 3716 7862
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:27 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 27, 3:27 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT WED APR 27 2011 .SYNOPSIS... A MOIST SOUTHERLY FLOW OF AIR WILL PERSIST ACROSS THE REGION THIS EVENING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THIS SLOW MOVING FRONT WILL CROSS THE MID ATLANTIC REGION LATE TONIGHT INTO THURSDAY MORNING. COOLER HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... THE VIGOROUS STORM SYSTEM THAT HAS BEEN HAMMERING THE SOUTHERN MISSISSIPPI VALLEY THE LAST FEW DAYS WILL HEAD TO THE EAST COAST TONIGHT AND THURSDAY. THE TIMING OF THE SQUALL LINE PASSING OVER THE AREA IS AS FOLLOWS...BLUEFIELD/RICHLANDS 11P-03A...GREENBRIER/NEW RIVER VALLEY SOUTH INTO THE NORTH CAROLINA HIGHLANDS 01A-05A. THIS LINE MAY SLOW DOWN AS IT MOVES TO THE BLUE RIDGE BETWEEN 04A-8A THURSDAY...THEN TRACKS TO THE FOOTHILLS (5A-8A) AND EVENTUALLY THE PIEDMONT (6A-10A). BY 1PM THURSDAY...THIS LINE OF SHOWERS WILL BE EXITING RNK CWA. AFTERNOON CONVECTION HAS HELPED DECREASE INSTABILITIES AND REMOVE SOME STORM ENERGY FROM THE AREA. LIKELY TO SEE A LULL IN CONVECTION INTO THIS EVENING. STARTING THIS EVENING THE SQUALL LINE WITH BOW ECHOES SHOULD PRODUCE WIDESPREAD WIND DAMAGE. LARGE HAIL AND TORNADOES ARE POSSIBLE WITH ANY ROTATING STORM. PWATS 1.00-1.25 TO PRODUCE HEAVY DOWNPOURS OVERNIGHT AND INTO THURSDAY MORNING. LOCALIZE FLASH FLOODING ALWAYS A THREAT. WIDESPREAD FLASH FLOODING IS POSSIBLE IF SQUALL LINE BECOMES ALMOST STATIONARY. AT THIS POINT THINK LINE WILL BE MOVING FAIRLY QUICKLY TO NOT ISSUE FLASH FLOOD WATCH. PRESSURE RISES BEHIND THE FRONT WILL BE STRONG WITH BREEZY AND GUSTY CONDITIONS. SATURATED GROUND AND GUSTY POST-FRONTAL WINDS COULD DOWN TREES/POWER LINES FROM NON-THUNDERSTORM WINDS. TEMPERATURES AGAIN WILL BE MUGGY UNTIL THE FRONT PASSES TO THE EAST THURSDAY AFTERNOON. SEASONAL TEMPERATURES AND DRIER CONDITION EXPECTED THURSDAY AFTERNOON. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... LONG WAVE TROF MOVES EAST OF THE FORECAST AREA BY LATE FRIDAY. HAVE DEEP NORTHWEST FLOW ON THURSDAY NIGHT AND FRIDAY AND ENOUGH LOW LEVEL MOISTURE TO KEEP A CHANCE OF SHOWERS IN THE WESTERN UPSLOPE AREAS THROUGH FRIDAY. 500 MB HEIGHTS START RISING ON FRIDAY NIGHT AND SATURDAY. AT THE SURFACE HIGH PRESSURE WILL BE CENTERED OVER VIRGINIA AND NORTH CAROLINA BY SATURDAY MORNING. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... UPPER RODGE CONTINUES INTO THE SOUTHEAST UNITED STATES ON SATURDAY NIGHT AND SUNDAY. THE SURFACE HIGH MOVES OFFSHORE SATURDAY NIGHT AND SUNDAY WITH DEEP SOUTHWEST WINDS DEVELOPING BY MONDAY. MODELS ARE DIFFERENT WITH THE TIMING AND INTENSITY OF THE NEXT APPROACHING TROF WITH THE OPERATIONAL ECMWF SHOWING A CLOSED 500MB LOW AND THE OPERATIONAL GFS BEING FASTER THAN MOST OF THE OTHER GUIDANCE. HPC GUIDANCE IS A COMPROMISE BETWEEN THE TWO AND HAVE WEIGHTED HEAVILY TOWARD HPC GRIDS FOR THE EXTENDED. THIS PUTS THE BEST PROBABILITY ON RAIN ON MONDAY NIGHT AND TUESDAY. WILL KEEP WEDNESDAY BEHIND THE FRONT DRY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... A LINE OF CONVECTION FORMED DURING THE MORNING AND IS ALONG A LINE FROM LWB-ROA-GSO AT 18Z/1P WED. THIS LINE WILL MOVE TO THE NORTHEAST THROUGH EARLY THIS AFTERNOON AND BE IN THE VICINITY OF LYH/DAN BETWEEN 19Z-21Z/3P-5P WED. ALONG THIS LINE A FEW CELLS MAY BECOME SEVERE WITH GUSTY WINDS UP TO 40KTS. TONIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN ADVANCE OF THE FRONT. TIMING OF JUST HOW FAST THE LINE OF CONVECTION WILL MOVE THROUGH THE REGION WITH A CONSENSUS OF JUST AFTER MIDNIGHT KBLF/KLWB TO THE EARLY MORNING HOURS KBCB/KROA TO AROUND DAYBREAK OR SLIGHTLY LATER OUT EAST. THEREFORE INCLUDED A PREVAILING TSRA MENTION AT ALL BUT THE EASTERN SITES WHERE THE STORMS MAY SLOW ENOUGH TO KEEP THEM JUST TO THE WEST THRU THE END OF THE TAF PERIOD. HOWEVER INCLUDING A VCSH/CB MENTION FOR KLYH/KDAN FOR LATE TONIGHT IN CASE TIMING IS A BIT FASTER. THE LINE OF SHRA/TSRA MAY NOT EXIT THE EAST UNTIL MID MORNING THU FOLLOWED BY HIGH PRESSURE ACROSS THE AREA THURSDAY AFTERNOON INTO FRIDAY. HOWEVER WITH THE PARENT UPPER TROUGH STILL OVERHEAD...LOOKING AT VFR CONDITIONS WITH ISOLATED TO SCATTERED STEEP LAPSE RATE SHOWERS. HIGH PRESSURE AND HIGHER HEIGHTS SHOULD FINALLY ENSURE OVERALL VFR CONDITIONS FOR THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-009-010. NC...NONE. WV...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042. && SYNOPSIS...JH NEAR TERM...RCS SHORT TERM...AMS LONG TERM...AMS AVIATION...RCS
Hazardous weather outlook, Apr 27, 3:37 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT WED APR 27 2011 NCZ003-004-019-020-VAZ032>035-043-281945- SURRY-STOKES-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001-002-018-VAZ011>018-022-WVZ043>045-281945- ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-SUMMERS-MONROE-GREENBRIER- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ007-009-010-WVZ042-281945- TAZEWELL-SMYTH-BLAND-MERCER- 337 PM EDT WED APR 27 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ005-006-VAZ044>047-058-059-281945- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE EXITING THE AREA THURSDAY MORNING WITH POTENTIAL FOR DAMAGING WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ019-020-023-024-281945- ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. RCS
In the hours before
Local storm report, Apr 27, 3:49 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL 1 WNW CAPELLA 36.37N 80.33W
04/27/2011 E0.25 INCH STOKES NC PUBLIC
&&
AMSLocal storm report, Apr 27, 3:53 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 3 WNW DANBURY 36.43N 80.26W
04/27/2011 E1.00 INCH STOKES NC PUBLIC
LARGEST HAIL WAS QUARTER SIZE BUT MOST WAS NICKEL SIZE
&&
AMSSpecial weather statement, Apr 27, 4:49 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT WED APR 27 2011
VAZ033-034-043-044-272130-
BEDFORD VA-FRANKLIN VA-HENRY VA-PITTSYLVANIA VA-
449 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...FRANKLIN...HENRY AND
PITTSYLVANIA COUNTIES...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER AXTON...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR CALLANDS AROUND 500 PM...CLIMAX AROUND 515 PM
AND PITTSVILLE AROUND 530 PM.
THIS STORM IS SHOWING SIGNS OF INTENSIFICATION. IF IT GROWS MUCH
STRONGER...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
LAT...LON 3665 7988 3713 7947 3709 7942 3706 7943
3706 7941 3708 7940 3697 7924 3659 7979
16Special weather statement, Apr 27, 5:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 530 PM EDT WED APR 27 2011 VAZ058-059-272200- CHARLOTTE VA-HALIFAX VA- 530 PM EDT WED APR 27 2011 ...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX COUNTIES... AT 526 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HALIFAX... MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR MT LAUREL AROUND 540 PM...SAXE AROUND 555 PM AND CHARLOTTE COURT HOUSE AROUND 600 PM. LAT...LON 3714 7880 3700 7854 3669 7888 3678 7904 16
Special weather statement, Apr 27, 5:39 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT WED APR 27 2011
VAZ035-044>046-272230-
AMHERST VA-APPOMATTOX VA-CAMPBELL VA-PITTSYLVANIA VA-
539 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...APPOMATTOX...CAMPBELL
AND PITTSYLVANIA COUNTIES...
AT 535 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 4 MILES NORTHEAST
OF HURT...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR RUSTBURG...AND LYNCHBURG AIRPORT AROUND 555
PM...BOCOCK AROUND 600 PM...CONCORD AROUND 605 PM...SPOUT SPRING
AROUND 610 PM...STONEWALL...AND APPOMATTOX AROUND 615 PM...OAKVILLE
AND AND APPOMATTOX NATIONAL HISTORIC PARK AROUND 620 PM.
LAT...LON 3703 7927 3712 7941 3716 7938 3756 7898
3741 7875
16Special weather statement, Apr 27, 5:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 541 PM EDT WED APR 27 2011 VAZ044-272215- PITTSYLVANIA VA- 541 PM EDT WED APR 27 2011 ...A STRONG THUNDERSTORM WILL AFFECT PITTSYLVANIA COUNTY... AT 539 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF CALLANDS...MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CLIMAX AROUND 600 PM. LAT...LON 3697 7948 3693 7934 3665 7957 3668 7966 16
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:37 AM EDT | Wind Advisory | RNK | Bland, Smyth, Tazewell | 20 hr |
| Apr 27, 1:27 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 63 min |
| Apr 27, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania, City of Martinsville | 38 min |
| Apr 27, 2:30 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 45 min |
| Apr 27, 3:06 PM EDT | Special Weather Statement | RNK | Nelson | 24 min |
| Apr 27, 3:36 PM EDT | Special Weather Statement | RNK | Buckingham | 24 min |
| Apr 27, 4:49 PM EDT | Special Weather Statement | RNK | Pittsylvania | 41 min |
| Apr 27, 4:56 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 49 min |
| Apr 27, 5:22 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 53 min |
| Apr 27, 5:24 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham, Charlotte | 35 min |
| Apr 27, 5:30 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 30 min |
| Apr 27, 5:39 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 51 min |
| Apr 27, 5:41 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Apr 27, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 37 min |
| Apr 27, 6:05 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 40 min |
| Apr 27, 6:09 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania, City of Martinsville | 36 min |
| Apr 27, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 60 min |
| Apr 27, 6:30 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 30 min |
| Apr 27, 6:39 PM EDT | Tornado Warning | RNK | Pittsylvania | 51 min |
| Apr 27, 6:57 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 29 min |
| Apr 27, 6:59 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 46 min |
| Apr 27, 7:24 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 51 min |
| Apr 27, 7:29 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 46 min |
| Apr 27, 7:35 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 40 min |
| Apr 27, 7:44 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.